MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF7586
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device appeared bloody and no other specific anomalies were noted.On the functional evaluation the balloon was inflated using an in house presto inflation device but it was only able to partially inflate.Additionally, balloon deflated with issues.On further balloon was cut and examined under magnification, the glue bullet was noted not to be seated in the correct position.No further testing was performed.Therefore the investigation for the reported inflation issue was confirmed as the balloon cannot fully inflated during the inflation using an in-house presto inflation device.The investigation for the identified deflation issue was also confirmed as the balloon deflated with issues during the evaluation.The pulled glue bullet noted during evaluation, most likely contributed to the reported inflation and deflation issues.However, the definitive root cause for the reported inflation issue and the identified deflation issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had an inflation issue.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12194693
Report Number2020394-2021-01353
Device Sequence Number3802419
Product Code DQY
UDI-Device Identifier00801741060564
UDI-Public(01)00801741060564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7586
Device Catalogue NumberCQF7586
Device Lot NumberREER2287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;